MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; EMBOTRAP III REVASCULARIZATION DEVICE

NEURAVI LTD. EMBOTRAP; EMBOTRAP III REVASCULARIZATION DEVICE
Catalog Number ET309537
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Vascular Dissection (3160)
Date of Event 07/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, via personal interaction, that an embotrap iii 5 mm x 37 mm (et309537/ 25d258av) was used for a mechanical thrombectomy procedure of basilar artery by combined technique.The procedure was initiated following the preparation of the embotrap iii device.During the procedure, the patient experienced cardiopulmonary arrest, caused by dissection or stenosis.The stenotic segment was subsequently dilated using a solitaire device (medtronic).The patient¿s condition remained the same as it did prior to the procedure.The event was initially reported as such, ¿1.Overview of the procedure.The procedure was a mechanical thrombectomy of basilar artery by combined technique.2.Details of the procedure: the devices were used according to ifu.After preparing the embotrap iii, the procedure was initiated.Cardiopulmonary arrest occurred caused by dissection or stenosis.The stenotic area was expanded using solitaire.The procedure was completed.3.Post-procedure changes in the patient.The patient condition was not changed from before the procedure.Continuous flush was unknown.The lesion was basilar artery.Other concomitant device was phenom microcatheter.¿ additional information was received on 24-jul-2025.Summary: the information received was reported as such, ¿a thrombectomy was performed using an embotrap to treat a basilar artery occlusion.There was stenosis or dissection in the same blood vessel from which the thrombus was retrieved, which led to an ischemic state in the cerebral blood vessels and temporary cardiac arrest.Cardiac arrest was resolved, and the stenotic area was dilated using a solitaire, and the procedure was completed.The patient's condition is the same as before the thrombectomy.No malfunctions occurred with the product during the procedure.The physician thinks that the cause of the stenosis or dissection was arteriosclerosis.¿ additional information was received on 08-aug-2025.Summary: per the information received, the patient's condition remains the same as before the thrombectomy.The stenotic area resolved after using solitaire stent-retriever.Information could not be obtained as to how many passes were made using the embotrap iii device, whether there was evidence of a hemorrhage, and if a dissection or stenosis was confirmed.It was further disclosed that cardiac arrest occurred after using the embotrap.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Since no device has been received for analysis, no product investigation can be performed and the reported failure could not be evaluated.A device history review (dhr) associated with lot 25d258av presented no issues during the manufacturing or inspection process that can be related to the reported complaint this complaint was reassessed due to additional information received on 08-aug-2025 which states the patient experienced cardiac arrest after the use of the embotrap iii device.Additionally, it could not be determined whether the event was caused by a dissection or stenosis.While stenosis resulting from arteriosclerosis would be attributable to the patient¿s baseline condition, this assessment conservatively assumes a dissection occurred.A dissection is a known potential complication associated with the embotrap iii device and is listed in the instructions for use (ifu) as such.There was no alleged quality issue related to the used device, as the device performed as intended.There are clinical and procedural factors including clot burden, vessel characteristics (i.E., tortuosity), and mechanical manipulation of devices that may have contributed to the events rather than a device design or manufacturing issue.The treating physician attributed the event to arteriosclerosis.It is important to note, the ifu states the use of stent-retrievers in the removal of thrombus due to atherosclerotic lesions has not been evaluated and therefore the use of embotrap¿ iii in such lesions is not recommended.Arteriosclerosis causes weakening and damage to the arterial walls, making the vessel more susceptible to tearing.The use of a stent-retriever, which generates a sustained radial force to the vessel wall to trap the thrombus, may cause further injury to the endothelium.Regarding the event of cardiopulmonary arrest, medical research has shown that ischemic stroke and cardiac events can be interconnected; proposed mechanisms include toxic molecules from the stroke-affected brain traveling to the heart or the disruption of the autonomic nervous system during stroke, which regulates heart function.While this event was likely due to the patient¿s index ischemic stroke, it is unknown if the dissection may have contributed.Since the events occurred after the use of the embotrap iii device, the correlation between the events to the used device as a contributing factor cannot be ruled out entirely.Additionally, the dissection required the surgical intervention of using the solitaire device to restore blood flow.Based on this information, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h6 and h11.On (b)(6) 2025, imdrf pec: ¿user error¿ was removed from the file based on an assessment provided by the medical safety officer (mso); physicians make decisions based on information that may not be included in the complaint description.The use of the device was not recommended in this case, per the ifu; however, there may have been other factors to which the benefit of using the device outweighed the risks.Based on this information, the codes were modified.The events remain reportable to the usfda.The file will be re-reviewed if additional information is received at a later date.Corrected data: section h6.Medical device problem code: user error (a2303) was removed.
 
Additional Manufacturer Narrative
Manufacturer ref#(b)(4).Updated sections on this medwatch: b4, b5, g3, g6, h2, and h11.Section b5: additional information was received on 28-sep-2025.Summary: per the information provided, there was no evidence of a hemorrhage.Two passes were made using the embotrap device.The patient is a male of unknown age and medical history.No further information was obtained.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EMBOTRAP
Common Device Name
EMBOTRAP III REVASCULARIZATION DEVICE
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22796261
Report Number3011370111-2025-00093
Device Sequence Number8563609
Product Code NRY
UDI-Device Identifier10886704084570
UDI-Public(01)10886704084570(17)280417(10)25D258AV
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberET309537
Device Lot Number25D258AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer08/26/2025
09/29/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date08/26/2025
09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM¿ MICROCATHETER (MEDTRONIC).; SOLITAIRE¿ STENT RETRIEVER (MEDTRONIC).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale